Acne and the pill?

Hi, I am in a bit of a pickle, as I was taking a pill (called Yasmin) for many years… I have come off the pill because my mental health was getting bad and I have say, it’s like a curtain has been lifted since I stopped! I feel much better in myself and my boyfriend says I am a much nicer person too (bonus!!)

BUT… my skin has become really bad :frowning: I keep getting breakouts and I remember before I took Yasmin I had bad skin too. I have researched and it looks like the pill was helping my acne.

It’s rubbish because I don’t want to go back on it but don’t know what to do.

Any tips??

Thank you :slight_smile:

Hey Rosie, when did you come off the pill? They say it can take upto 6-12 months for your body to regulate again post coming off the pill so it could just be a reaction to coming off? I would keep a diary of the changes you are feeling. xx

Hi @rosie

Thanks for sharing, and this is by no means an unusual issue. Our bodies, hormones and ways we react to balances in them, are unique to each and every one of us.

Yasmin is a brand of combined contraceptive pill (meaning it contains synthetic oestrogen and progesterone hormones) that is sometimes prescribed to help improve skin for people who suffer from acne, as well as being a contraceptive pill.

However, like all contraceptive pills, there is possibility you may suffer other side effects. Rosie, it sounds like the Yasmin pill was helping with underlying skin problems. However, there are other options to manage acne, such as topical creams and sometimes antibiotics. You can also review your personal skincare regimen to see what helps for you.

It is worth considering the different side effects of the pill, and make a decision that works for you before rushing into anything. It sounds like Yasmin wasn’t right for you, for many other reasons, so I would advise discussing with your GP other ways to manage your skin breakouts first.

Hope that helps! And as @Jenny86 says, sometimes these things take a little while for your body to adjust back to normal.

Good luck with it all :slight_smile:

Sarah x